MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER VASCULAR 55MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER VASCULAR 55MM; STAPLE, IMPLANTABLE
Catalog Number TVC55
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/11/2023.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the fistula procedure this case was on a pediatric patient and the fistula was thin tissue.Surgeon fired the tvc55 across the gastrocutaneous fistula.About halfway thru the firing sequence, the stapler locked out.The surgeon slid the firing knob back and released the device from the tissue.Formed staples were noted but not on both sides of the cut line.They released the stapler from the tissue and successfully completed the case with clamps, scissors, and sutures.The procedure was completed successfully with no patient harm.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/24/2023.D4: batch #t5a53m.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tvc55 device was received with no apparent damaged and with a reload loaded in the device.The reload had the proximal 8 drivers up without staples, and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position.The reload was reset and the device was tested for functionality with the returned reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number t5a53m, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/5/2024.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17720676
Report Number3005075853-2023-06504
Device Sequence Number7213381
Product Code GDW
UDI-Device Identifier10705036013389
UDI-Public10705036013389
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberTVC55
Device Lot NumberT40L44
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer09/27/2023
01/18/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/24/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight17 KG